Arizona, 2006

Damaging Wind in Arizona, July 15, 2006

July 15, 2006 · NWS FGZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 15, 3:20 PM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 15, 3:20 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
320 PM MST SAT JUL 15 2006

.SYNOPSIS...SOUTHEASTERLY FLOW BETWEEN A HIGH PRESSURE CENTER TO OUR
NORTH AND A LOW PRESSURE TROUGH TO OUR SOUTH WILL INCREASE THE
MOISTURE ACROSS NORTHERN ARIZONA TONIGHT AND SUNDAY.  THE INCREASING
MOISTURE WILL BRING BETTER CHANCE FOR THUNDERSTORMS THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...STRONG 500 MB HIGH PRESSURE WILL BE OVER SOUTHERN UTAH
AND NEVADA ON SUNDAY WITH AN UPPER LOW ACROSS NORTHERN BAJA AND
TROUGH EXTENDING WELL INTO NORTHERN ARIZONA. MOISTURE WILL INCREASE
OVER NIGHT ESPECIALLY SOUTH OF A GRAND CANYON TO WINDOW ROCK LINE.
ON SUNDAY...WITH THE INCREASE IN MOISTURE THUNDERSTORM ARE EXPECTED
TO DEVELOP OVER THE HIGHER TERRAIN BY LATE MORNING...AND THEN
PROPAGATE TO THE WEST-SOUTHWEST. FLOW ALOFT WILL BE STRONG ENOUGH
FOR A FEW ORGANIZE STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS
SOUTHWARD INTO GILA AND YAVAPAI COUNTIES SUNDAY AFTERNOON.

THE SUBTROPICAL MOISTURE WILL BE OVER MOST OF ARIZONA THROUGH
WEDNESDAY WITH DAILY INCREASES IN THUNDERSTORM ACTIVITY IN THE
AFTERNOON AND EVENINGS AND THEN BECOMING WIDELY SCATTERED DURING THE
OVERNIGHT AND EARLY MORNING HOURS. THE GFS TRIES TO BRING DRIER AIR
IN FROM THE EAST LATE WEDNESDAY INTO THURSDAY FROM THE STRONG HIGH
PRESSURE CENTERED OVER THE SOUTHERN HIGH PLAINS. DUE TO LOW
CONFIDENCE AND MODEL FORECAST UNCERTAINTIES WILL CARRY MODERATE
MONSOONAL CHCS OF PRECIP FOR THE AREA THROUGH THE END OF NEXT WEEK.
ANOTHER FEATURE THAT SETS UP BY THE END OF NEXT WEEK IS HIGH
PRESSURE CENTERED OVER CENTRAL NEVADA...WITH THIS TYPE OF FLOW
PATTERN...THIS COULD BRING DRIER AIR SOUTHWARD INTO NORTHERN ARIZONA
FROM THE CENTRAL ROCKIES. WE WILL HAVE TO KEEP AN EYE ON THIS
PATTERN AS WELL...AS IT WOULD TEND TO CAUSE SIGNIFICANT BREAKS IN
THE MONSOON.

&&
.AVIATION...FOR THE 00Z PACKAGE...THUNDERSTORMS WILL MOVE SOUTHWEST
OFF THE RIM COUNTRY IN YAVAPAI AND NORTHERN GILA COUNTIES THIS
EVENING. LOOK FOR ISOLATED STRONG GUSTY WINDS NEAR THESE STORMS.
ISOLD CIGS NEAR THESE STORM AROUND 4000 FT AGL WITH VSBYS DOWN TO
AROUND 1SM DUE TO HEAVY RAIN. EXPECT WDLY SCT STORMS OVERNIGHT FROM
THE MOGOLLON RIM SOUTH. MORE STORM WILL FIRE OVER THE HIGHER TERRAIN
BY LATE SUNDAY MORNING WITH THE HIGHEST CONCENTRATION OF STORMS
ALONG AND SOUTH OF A LINE FROM KRQE TO KFLG TO KIGM LINE.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TC
Hazardous weather outlook, Jul 15, 10:00 AM MST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT JUL 15 2006

AZZ004>018-037>040-160700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

LOW LEVEL MOISTURE HAS BEEN ON THE INCREASE OVERNIGHT...MAINLY ALONG
THE MOGOLLON RIM...WHITE MOUNTAINS...NORTHERN GILA AND YAVAPAI
COUNTIES. THE HIGH PRESSURE RIDGE OVER THE AREA IS FORECAST TO BE
THE STRONGEST ACROSS THE AREA TODAY. THE HIGH PRESSURE WILL TEND TO
SUPPRESS THUNDERSTORM DEVELOPMENT NORTH OF THE MOGOLLON RIM THIS
AFTERNOON AND EVENING. WE ARE EXPECTING WIDELY SCATTERED
THUNDERSTORM TO BEGIN TO DEVELOP ALONG THE HIGHER TERRAIN OF THE
WHITE MOUNTAINS...MOGOLLON RIM...AND YAVAPAI COUNTY MOUNTAINS BY
THIS AFTERNOON...AND THEN MOVE SOUTHWEST INTO NORTHERN GILA AND
YAVAPAI COUNTY VALLEYS. THE MAIN THREAT TODAY WOULD BE ISOLATED
STRONG WIND GUSTS FROM THUNDERSTORMS OUTFLOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST TO INCREASE FROM THE MOGOLLON RIM SOUTH ON
SUNDAY...AS THE HIGH PRESSURE BEGINS TO WEAKEN ITS HOLD ACROSS THE
AREA. THEN FOR MONDAY AND THE REST OF THE WEEK THUNDERSTORMS WILL
INCREASE BACK INTO THE 40 TO 60 PERCENT RANGE WITH POSSIBILITY
ISOLATED HEAVY RAIN THAT COULD CAUSE FLASH FLOODING AND ISOLATED
HAIL EVENTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 15, 3:53 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
353 PM MST SAT JUL 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             DEWEY-HUMBOLDT          34.53N 112.25W
07/15/2006  M0.75 INCH       YAVAPAI            AZ   TRAINED SPOTTER

&&

TOMC

The radar

The Phoenix radar (KIWA), 142 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yavapai

When
July 15, 5:10 PM MST
Where
Yavapai County, Yarnell
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.217, -112.733

A RAWS 5 miles south of Yarnell recorded a 67 MPH wind gust with from a thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527148.